Alert archive / Florida / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Mar 31, 2005, 9:58 PM CST for Walton County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 9:58 PM CST (03:58 UTC)
- Expired
- Apr 1, 2005, 4:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Walton County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -139 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KTAE 010405
FFWTAE
FLC131-011000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
958 PM CST THU MAR 31 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA
FOR MOSSY HEAD ON THE SHOAL RIVER...
* UNTIL 400 AM CST
* AT 955 PM CST...EMGERGENCY MANAGEMENT REPORTED THE SHOAL RIVER AT
MOSSY HEAD WAS RISING VERY RAPIDLY. LEVELS WERE CURRENTLY NEAR 13 FEET
ELEVATION AND WERE RISING RAPIDLY. LEVELS MAY EXCEED THE 15 FOOT
UNOFFICIAL FLOOD LEVEL BEFORE 400 AM CST.
* LOCATIONS IN THE WARNING INCLUDE MOSSY HEAD. SEVERAL HOMES IN THE
AREA MAY FLOOD AT RIVER LEVELS ABOVE 15 FEET.
* A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS
SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO SWEEP MOST
CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3040 8639 3043 8622 3039 8616 3039 8613
3040 8612 3049 8626 3047 8639 3098 8638
3099 8604 3072 8605 3071 8587 3061 8592
3049 8586 3042 8599 3028 8599
$$
52-LANIERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 9:10 PM CST, 48 minutes earlier.
Area forecast discussion, Mar 31, 9:10 PM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1010 PM EST THU MAR 31 2005 .SYNOPSIS...SCATTERED SHOWERS AND STORMS CONTINUE TO MOVE N ACROSS MOST OF OUR FL ZONES. HIGH COMPOSITE REFLECTIVITIES WERE NOTED OVER PARTS OF GA AND AL...BUT HOURLY RAINFALL AMOUNTS IN THIS AREA WERE LESS THAN 0.10...WHICH SUGGESTS WE ARE SEEING ENHANCED MID-LEVEL REFLECTIVITIES FROM MELTING ICE. THERE HAS ALSO BEEN A PREPONDERANCE OF POSITIVE LIGHTNING STRIKES...SUGGESTING PRECIPITATION WAS ORIGINATING FROM NEAR CLOUD ANVIL LEVEL. IR SATELLITE LOOP SHOWS CONVECTION DEVELOPING PROGRESSIVELY FARTHER W ALONG THE GULF COAST INTO AN ENVIRONMENT THAT GETS INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORMS. THE EVENING TLH SOUNDING WAS NEARLY SATURATED THROUGH A DEEP LAYER BUT NONETHELESS HAD GOOD MID-LEVEL LAPSE RATES. A FLOOD WARNING WAS CONTINUED FOR MANY OF OUR WRN ZONES WHERE SEVERAL AREAS OF 3+ OF RAIN HAVE OCCURRED OVER SATURATED GROUND... AND WHERE LIGHT TO MODERATE RAIN CONTINUED. && .SHORT TERM...WILL UPDATED ZONES ONCE AGAIN TO REFLECT CURRENT RADAR TRENDS. ALTHOUGH MUCH OF THE CWFA HAS BEEN STABILIZED BY ONGOING CONVECTION...WE ARE STILL CONCERNED ABOUT SEVERE WEATHER RETURNING TO SE AL AND PARTS OF THE FL PANHANDLE EARLY FRIDAY MORNING. PLEASE SEE THE LATEST SWODY1 FOR ADDITIONAL DETAILS. && .MARINE...BASED ON LATEST RUC GUIDANCE...EXPECT WINDS AND SEAS TO COME UP A LITTLE FASTER OVERNIGHT THAN FORECAST...SO WILL MAKE APPROPRIATE CHANGES. && .HYDROLOGY...WIDESPREAD RIVER FLOODING CONTINUES ACROSS PARTS OF THE CWFA...AND WILL LIKELY BE EXACERBATED BY ADDITIONAL RAINFALL. SEE RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...A FLOOD WATCH IS IN EFFECT UNTIL 930 AM CST FRIDAY MORNING. GA...A FLOOD WATCH IS IN EFFECT UNTIL 1030 AM EST FRIDAY MORNING. FL...NONE. && TJT
Hazardous weather outlook, Mar 31, 4:22 AM CST, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 522 AM EST THU MAR 31 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-312300- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 522 AM EST THU MAR 31 2005 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL BUT THE SOUTHEAST FLORIDA BIG BEND TODAY AND TONIGHT AND A MODERATE RISK FOR RIP CURRENTS TODAY... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL BUT THE SOUTHEAST FLORIDA BIG BEND TODAY AND TONIGHT. A COLD FRONT WILL SAG SOUTH INTO CENTRAL GEORGIA AND ALABAMA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THIS BOUNDARY WILL MOVE INTO THE REGION THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THIS FRONT WILL STALL JUST NORTH OF OUR FORECAST AREA THIS EVENING AND LIFT NORTH AS A WARM FRONT OVERNIGHT AS A MUCH STRONGER LOW PRESSURE SYSTEM DEVELOPS OVER THE LOWER MISSISSIPPI AND LIFTS TO THE NORTHEAST. A SQUALL LINE IS EXPECTED DEVELOP AHEAD OF A STRONG COLD FRONT AND MOVE TOWARD OUR SOUTHEAST ALABAMA AND EASTERN FLORIDA PANHANDLE ZONES BY DAYBREAK FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE AS THE SQUALL LINE ADVANCES FROM WEST TO EAST ACROSS THE TRI-STATE REGION FRIDAY. THE LINE OF STORMS MAY CONTAIN BOW ECHOES PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL END LATE ON FRIDAY OVER ALL BUT THE EASTERNMOST ZONES AS THE STRONG COLD FRONT PASSES THROUGH. THE SEVERE WEATHER THREAT SHOULD END OVER THE VALDOSTA REGION AND THE EASTERN BIG BEND EARLY SATURDAY MORNING. THE WEEKEND THROUGH THE FIRST PART OF NEXT WEEK WILL BE DRY WITH RAIN CHANCES RETURNING ON WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM SENDS ANOTHER COLD FRONT OUR WAY. LOWERING AFTERNOON RELATIVE HUMIDITIES SATURDAY AND SUNDAY AFTERNOON MAY ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. .SPOTTER CALL TO ACTION STATEMENT... SOME STORMS MAY BECOME SEVERE TODAY AND TONIGHT. SPOTTERS WILL BE CONSIDERED ACTIVATED UPON THE ISSUANCE OF A CONVECTIVE WATCH FOR OUR AREA. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:38 AM CST | Severe Thunderstorm Warning | TAE | Bay | 52 min |
| Apr 1, 11:31 AM CST | Severe Thunderstorm Warning | TAE | Leon | 44 min |
Nearby
Flash Flood Warnings in Florida, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.